Is this a side effect of progesterone creme?

by Dianne
(Texas)

I am post menopausal and was having hormone problems for years.
I have a liver enzyme problem with drugs and my testostroone levels have sky rocketed into the thousands and up and down. I am also Celiac and have thyroid issues and do they go hand in hand? I am having like a "yeast" inf but they couldn't see any yeast. I live on acidlphius and eat a lot of frozen yogurt.

The strange problem I have is I can urinate over 30 to 60 times a day!
Its awful and the Drs told me its interstitial cystitis as I had when very young but never this bad. Ever since then I stopped taking the creme and all my tests are great cept the vitamin d-3 again and I'm in Texas. Most peole are deficient in this, I know of at least 3 and this also can cause depression, anxiety and more so all people need it checked often. Thanks, I just can't stand going to the bathrom over and over Its taking over my life. Any info would help.

Comments for Is this a side effect of progesterone creme?

Click here to add your own comments

Dec 01, 2010
Is this a side effect of progesterone creme?
by: Wray

Hi Dianne I'm a bit confused about which symptoms have gone since stopping the progesterone. It does suppress excess testosterone if enough is used. I suspect you were using the amount normally recommended which is about 20-40mg/day. I recommend 100-200mg/day, dependant on symptoms. It can help the thyroid, as it speeds metabolism slightly. But this is undoubtedly caused by low vitamin D, which I assume is low in your case. Progesterone does help candida too, please see our page on Candida. Excess oestrogen exacerbates it. Oestrogen can also cause urinary incontinence, which might explain the excessive times you urinate. Although UTI's cause it too, and you say you have an infection. Have you tried d-mannose for this, it has helped some women? The amino acid arginine can help too, see here. Mast cells are implicated, see here. Progesterone inhibits mast cell secretions, see here. There is evidence celiac disease affects the thyroid, see here, here and here. Celiac disease has been associated with low vitamin D, see here. A lack of vitamin D reduces the benefits of progesterone. Vitamin D levels should be no lower than 50ng/ml, up to 100ng/ml. Are yours within this range? For more info see the Vitamin D council website. If you should consider progesterone again, please make sure the amount you use it high enough. But before you try it please read this page we have on Oestrogen Dominance. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone levels.


Search over 7,500 pages on this site...